Men's Health posted by

Tired? It might be your statin

Tired? It might be your statin

The most common class of drugs for high cholesterol are statins. They’re very effective and may have other benefits in the body. But, at the same time, many studies suggest that they cause fatigue in some people. A recent experiment confirmed this. More than a thousand men and women over age 20 took part in a study looking at the effects of taking a statin compared to a placebo (dummy pill). The researchers found that those on statins were significantly more likely than those on placebo to report that their overall energy level declined. The effect was more apparent in women than in men. The lead author, Dr. Beatrice Golomb, an associate professor of medicine at the University of California, San Diego, said this effect wasn’t unusual.

“Patients need to be aware of this, in case they notice fatigue when on statins, so that they can have a discussion with their physicians,” she said. “A minimum step would be a trial of discontinuation to see if the statins are a contributing factor.”

You must be logged in to post a comment.